

2019 Conference Programme

FRIDAY 28 JUNE

From 6.00pm Informal meet & greet:

St John's Bar, the Lounge room, 5 Cable St

DAY 1: SATURDAY 29 JUNE, Te Papa – Soundings Theatre, Level 2

8.30am	Registration opens
9.00am	All attendees to be seated by 8.55am please
	Mihi whakatau, June & Peter Jackson (Te Atiawa)
9.20am	Welcome from Mark Hanger, President
	Welcome from MC Tom Kay and Housekeeping
9.30am	Intro: Mark Hanger Keynote address – Conservation Minister Hon. Eugenie Sage
10:00am	Intro: Dean Baigent-Mercer Ora Barlow-Tukaki, Te Whānau a Apanui and Tina Ngata, Ngāti Porou on the neglect and imminent of collapse of biodiversity in the Raukumara ranges, and current hapū responses to turn things around.
10.30am	Morning tea (30 minutes, served in ICON)
11.00am	Political panel: How do we turn around the crisis facing nature, and look after our regions?
	Panelists include:

	 Conservation Minister Hon. Eugenie Sage National Party Conservation spokesperson Sarah Dowie Chair of Labour Environment Caucus Angie Warren-Clark
12.00pm	Graeme Elliott, Department of Conservation
•	What the 2019 'megamast' means for our vulnerable species
12.30pm	Lunch (1 hour, served in ICON)
1:30pm	Climate panel: What do we need from the Zero Carbon Act? Panelists include:
	Erica Stanford MP (National Party)
	 Gareth Hughes MP (Green Party)
	 Sophie Handford (School Strike 4 Climate)
	 Adam Currie (Youth delegate to COP24 UN Climate Talks)
	 Kiri Hannifin (Sustainability Manager, Countdown)
2.30pm	Trapping during a mast year, and learnings from the 2014 mast
	Forest & Bird Projects:
	 Debs Martin - Te Hoiere Bat Recovery Project
	Gillian Wadams - Ark in the Park
3.00pm	Afternoon Tea (30 minutes, served in ICON)
3.30pm	Sue Maturin, Otago/Southland Regional Manager
•	Forest & Bird's Zero Bycatch Pledge, and how you can get involved
4.00pm	Kevin Hague, Forest & Bird Chief Executive
	Courageous Conservation
4.30pm	Day 1 programme concludes
4.30pm onwards	Cash bar and nibbles served in Icon

SATURDAY 29 JUNE, Te Papa - TE MARAE, Level 4

SANDERSON MEMORIAL DINNER

6.30pm	Te Marae open, cash bar
6.30pm – 6.40pm	Wellington Sky Show – Matariki ki Poneke (Fireworks)
7.15pm	Welcome from:
	MC (Deputy President) Kate Graeme
	President Mark Hanger
7.20pm	Awards
7.45pm	Dinner served
9:15pm	Sanderson Memorial Speaker: Jeanette Fitzsimons Climate activist and former Green Party co-leader Jeanette Fitzsimons will talk about the climate challenge
9:45pm	Thanks and closing from MC

DAY 2: SUNDAY 30 JUNE, Te Papa – RANGIMARIE, Level 3

9.00am	Tea / coffee available
9.15am	Workshop: Annabeth Cohen, Freshwater Advocate How we can make a difference for fresh water and native fish in 2019
10:30am	Morning tea (20 minutes)
10:50am	Forest & Bird Youth
11:10am	News & updates: • Sarah Satterthwaite & Rebecca Browne: KCC • David Bowden: Forest & Bird projects • Kirsten McFadden: Health & Safety
12:00pm	Lunch (45 minutes)
12.45pm:	Council meeting
2.45pm:	Forest & Bird AGM
3.30pm:	Conference concludes Thanks and farewell – President, Mark Hanger